Hi Doctor Rassman, I have a question, I know med advice is not given on the internet, but all I need is just an expert opinion from someone like yourself who is an expert in hairloss industry.
I am 28 years old male in perfect health. No drinking or smoking at all. I have been on brand propecia 1mg for 2 years exactly as prescribed by my dermatologist. in the 2 years I have not got the best results, hair looks almost the same as pre treatment with propecia, but doctor said looks like I am slightly below baseline. so he said for me to keep taking propecia 1mg daily because it has slowed the rate down, I have not experienced any side affects at all on propecia.
Since I have not experienced any side affects from finasteride, my dermatologist also wrote me a prescription for avodart 0.5 mg. he told me avodart is a stronger dht blocker and told me to use it ever other day at the 0.5 mg level. He suggested I still take the 1mg finasteride daily, but just use avodart 0.5mg every other day, basically 4 times a week. He told me not to drop finasteride as maybe I might experience a loss of hair that finasteride was hanging on to. I asked if this was safe and he said yes, and not to worry. Basically in your opinion do you have any positive results from patients that use avodart? do you think its better for hairloss?
I really do not know the details about you. I generally think that if Propecia (finasteride) is working, then just keep to it. If your hair looks the same today as when you started Propecia 2 years ago, that sounds like it’s working just fine. Not everyone will see substantial regrowth, and just keeping the hair loss at bay would mean the medication is successful.
Avodart (dutasteride) added to the Propecia routine makes no sense to me, as both medications work in similar ways. I’ve prescribed dutasteride in rare cases for patients that saw results from Propecia dissipate over the years… but in your case, it sounds like the Propecia is working just fine. I have no idea why your doctor would prescribe both drugs to you.